Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2003, 4:39 PM CDT for Dane County, Iowa County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 28, 2003, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Iowa County, WI
The radar
The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 282139 SVRMKX WIC025-049-282245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 439 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST IOWA COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ARENA...OR ABOUT 9 MILES SOUTHWEST OF SAUK CITY...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACK EARTH AT 450 PM CDT. CROSS PLAINS AT 500 PM CDT. MIDDLETON AT 515 PM CDT. SHOREWOOD HILLS AT 520 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4324 8972 4316 8999 4289 8956 4302 8913 $$ ZAJDEL/WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:00 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 28, 3:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT JUN 28 2003 FORECAST FOCUS ON ENDING PRECIPITATION AND RESOLVING MODEL DIFFERENCES FOR SUNDAY NIGHT/MONDAY. IN THE SHORT TERM...THUNDERSTORMS FORMING OVER SOUTHWEST WISCONSIN HAVE CONTRIBUTING FACTORS INCLUDING 500 MILLIBAR DIVERGENCE AND WEAK PVA...AN EXCELLENT LIFTED INDEX GRADIENT FROM EASTERN IOWA ACROSS SOUTHERN WISCONSIN...A PERSISTENT 850 MILLIBAR CONVERGENT AREA FROM SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. SURFACE LOW ENTERING WEST CENTRAL WISCONSIN WILL PULL SURFACE TROUGH ACROSS CWA OVERNIGHT...CARRYING CONVECTION ALONG WITH IT. WILL END CONVECTION OVER WESTERN PORTIONS OF CWA AFTER MIDNIGHT...BUT KEEP OPEN ENDED CHANCE ACROSS THE EAST. IN THE FAR TERM...PROGS BUILD WEAK HIGH PRESSURE BUILDS ACROSS CWA FOR REST OF THE WEEKEND. HOWEVER...GFS BRINGS STRONGER LOW PRESSURE TO NORTHEAST MISSOURI BY 12Z MONDAY...WHILE NGM/ETA DEPICTS WEAKER LOW FURTHER WEST. WILL GO WITH ETA SOLUTION...AS GFS LOOKS TOO AGGRESSIVE AT THE MOMENT...AND STAY WITH CURRENT DRY FORECAST. .MKX...NONE. TZ
Hazardous weather outlook, Jun 28, 5:00 AM CDT, 11 hours 39 minutes before
WIZ046-047-051-052-056>060-062>072-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. LOW PRESSURE WILL MOVE ALONG A WARM FRONT LYING ACROSS SOUTHERN WISCONSIN TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. IF ENOUGH MOISTURE AND INSTABILITY ARE AVAILABLE...SOME STORMS COULD BE SEVERE. THERE MAY EVEN BE ENOUGH WIND SHEAR TO EVEN PRODUCE A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. NJ
In the hours before
Local storm report, Jun 28, 4:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 3 W PLAIN WI 1 INCH HAIL
06/28/03 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 28, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 3 W PLAIN WI 60 MPH TSTM GUST
06/28/03 SAUK LARGE TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:01 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.